Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 271, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 26, 2007, 9:50 PM EDT for Monongalia County, West Virginia. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2007, 9:50 PM EDT (01:50 UTC)
- Expired
- Sep 26, 2007, 10:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 9:55 PM EDT | TSTM WND DMG | 5 Sw Cassville, WV | NUMEROUS TREES AND WIRES DOWN MUCCURDYVILLE AREA. |
| Sep 26, 10:10 PM EDT | TSTM WND DMG | 3 S Morgantown, WV | NUMEROUS TREES AND POWERLINES DOWN. |
| Sep 26, 10:10 PM EDT | HAIL 1.75 | 3 S Morgantown, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1228 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KPBZ 270150 SVRPBZ WVC061-270245- /O.NEW.KPBZ.SV.W.0271.070927T0150Z-070927T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 950 PM EDT WED SEP 26 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 1045 PM EDT * AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR EVERETTVILLE... MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOWSVILLE...CASSVILLE...STAR CITY...WESTOVER...MORGANTOWN AND DELLSLOW LAT...LON 3972 7992 3959 7985 3952 8004 3966 8024 TIME...MOT...LOC 0150Z 248DEG 22KT 3958 8008 $$
3 follow-up statements
000 WWUS51 KPBZ 270203 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1003 PM EDT WED SEP 26 2007 WVC061-270245- /O.CON.KPBZ.SV.W.0271.000000T0000Z-070927T0245Z/ MONONGALIA WV- 1003 PM EDT WED SEP 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT FOR MONONGALIA COUNTY... AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR NATIONAL..MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARMONY GROVE...UFFINGTON...OSAGE...FAIRMOR...MORGAN HEIGHTS...GRANVILLE... RANDALL...RINGGOLD...MORGANTOWN LAT...LON 3969 7999 3957 7991 3952 8004 3963 8014 TIME...MOT...LOC 0203Z 248DEG 22KT 3959 7999 $$
000
WWUS51 KPBZ 270208
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1008 PM EDT WED SEP 26 2007
WVC061-270245-
/O.CON.KPBZ.SV.W.0271.000000T0000Z-070927T0245Z/
MONONGALIA WV-
1008 PM EDT WED SEP 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR MONONGALIA COUNTY...
AT 1002 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR HILDERBRAND..MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MORGANTOWN...EVANSDALE...THE FLATTS AND VIRGINIA MANOR
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 3969 7999 3957 7991 3954 7997 3955 7999
3952 8002 3953 8003 3961 8013
TIME...MOT...LOC 0208Z 248DEG 22KT 3960 7995
$$000
WWUS51 KPBZ 270229
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1028 PM EDT WED SEP 26 2007
WVC061-270245-
/O.CON.KPBZ.SV.W.0271.000000T0000Z-070927T0245Z/
MONONGALIA WV-
1028 PM EDT WED SEP 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR MONONGALIA COUNTY...
AT 1020 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 6 MILES EAST OF SOUTH PARK..MOVING EAST AT 30
MPH.
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED NEAR MORGANTOWN. IF
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.
LAT...LON 3965 8003 3967 7997 3964 7996 3960 7993
3959 7993 3958 7991 3957 7992
TIME...MOT...LOC 0228Z 248DEG 26KT 3965 7978
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 9:48 PM EDT, 2 minutes earlier.
Area forecast discussion, Sep 26, 9:48 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 948 PM EDT WED SEP 26 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY CROSS THE AREA...BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS INTO THURSDAY NIGHT. FOLLOWING THE FRONT...HIGH PRESSURE WILL BUILD ACROSS THE REGION...BRINGING COOLER AND DRIER CONDITIONS FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... LAST LINE OF ACTIVITY CURRENTLY MOVING THROUGH CWA. WOULD EXPECT A BREAK IN ACTIVITY AFTER MIDNIGHT BEFORE MORE DEVELOPMENT THU MORNING. UPDATED OVERIGHT POPS AND SKY COVER. COLD FROPA WILL OCCUR DURING THE DAY ON THURSDAY. WITH DEEP LAYER SHEAR AND UPPER SUPPORT LIMITED...DO NOT EXPECT SEVERE TSTMS TO DEVELOP. TEMPS WILL BE COOLER, BUT STILL ABOVE NORMAL FOR TONIGHT AND THURSDAY. NORMALS FOR PITTSBURGH ARE 49/70, MORGANTOWN 50/71 AND ZANESVILLE 48/72. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... THE COLD FRONT WILL EXIT EAST-CENTRAL OH TO SOUTHWEST PA EARLY THURSDAY EVENING...EXITING NORTHERN WV/WESTERN MD BY FRIDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS EARLY THURSDAY EVENING WILL DIMINISH WITH THE DEPARTURE OF THE COLD FRONT. PARTLY CLOUDY SKIES AND SEASONABLE CONDITIONS WILL PREVAIL BY FRIDAY AFTERNOON. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... A RIDGE OF HIGH PRESSURE WILL PREVAIL FOR THE WEEKEND...BRINGING DRY AND SEASONABLE CONDITIONS. A WEAK COLD FRONT IS PROGGED TO SWEEP ACROSS THE GREAT LAKES MONDAY...WITH PERHAPS LIMITED MOISTURE CLIPPING THE AREA...WILL RETAIN SOME MINIMAL POPS. DRY CONDITIONS WILL RETURN FOR TUE/WED. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... OVERNIGHT AND THURSDAY THERE WILL BE SCT MVFR CIGS/VSBYS IN TSTMS AND SHOWERS WITH ISOLD IFR CONDS. FRONT LAYS OUT ACROSS OUR FORECAST AREA, FROM SW-NE, TONIGHT AS A WAVE RIDES ALONG THE BOUNDARY. SFC WINDS EAST OF THE BOUNDARY WILL BE SW 5-15 KTS AND POINTS WEST OF THE BOUNDARY NNW 5 TO 10 KTS. FRONT FINALLY MOVES EAST OF OUR FORECAST AREA DURING THE DAY ON THURSDAY. HIGH PRESSURE BUILDS IN FROM THE WEST THURSDAY NIGHT AND HOLDS THROUGH SUNDAY. WEAK COLD FRONT WITH LIMITED MOISTURE MOVES THROUGH DURING THE DAY ON MONDAY. MAINLY VFR CONDS WITH MVFR/IFR VSBYS IN BR/FG LATE AT NIGHT AND EARLY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Sep 26, 2:45 AM EDT, 19 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 245 AM EDT WED SEP 26 2007 OHZ040-041-049-050-059-PAZ007>009-013>016-020>023-029>032-WVZ001>004- 270645- CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL- 245 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THE REGION...THEN CONTINUE INTO THIS EVENING. THE GREATEST SEVERE RISK WITH THESE STORMS WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ001-OHZ039-048-057-058-068-069-WVZ012-021>023-041-270645- GARRETT-TUSCARAWAS-COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 245 AM EDT WED SEP 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 26, 8:09 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
809 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
09/26/2007 ALLEGHENY PA EMERGENCY MNGR
TREES AND WIRES DOWN IN THE NORTH SIDE AND LAWREMCEVILLE
SECTIONS OF PITTSBURGH.
&&Local storm report, Sep 26, 8:41 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
841 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Special weather statement, Sep 26, 8:51 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 851 PM EDT WED SEP 26 2007 WVZ012-270145- WETZEL WV- 851 PM EDT WED SEP 26 2007 ...THUNDERSTORMS... LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH WETZEL COUNTY... AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF JACKSONBURG... MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL CONTAIN VERY HEAVY DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS OF 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISTER...ANTHEM...ARCHER...BANE AND BARKER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Sep 26, 8:59 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 859 PM EDT WED SEP 26 2007 WVZ012-270200- WETZEL WV- 859 PM EDT WED SEP 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... WETZEL... AT 858 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES SOUTHWEST OF PINE GROVE...OR ABOUT 5 MILES SOUTH OF PORTERS FALLS...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLISTER...ANTHEM...BARKER...BURCHFIELD AND CARBIDE SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...HAIL...WIND GUSTS TO 45 MPH AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROAD SURFACES. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Sep 26, 9:02 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
902 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG VANDERGRIFT 40.60N 79.57W
09/26/2007 WESTMORELAND PA EMERGENCY MNGR
NUMEROUS TREES DOWN.
&&Local storm report, Sep 26, 9:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
911 PM EDT WED SEP 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG APOLLO 40.58N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN.
0830 PM TSTM WND DMG 2 E LEECHBURG 40.63N 79.56W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN PARKS TWP.
0835 PM TSTM WND DMG 3 E APOLLO 40.58N 79.51W
09/26/2007 ARMSTRONG PA EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN IN KISKIMINETAS TWP.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marion | 35 min |
| Sep 26, 10:22 PM EDT | Severe Thunderstorm Warning | PBZ | Preston | 53 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.